Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 11, 2017, 2:21 PM CDT for Fayette County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 11, 2017, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
County Fayette County, TN
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS84 KMEG 111921
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
221 PM CDT FRI AUG 11 2017
MSZ002-003-TNZ088-089-112000-
Marshall MS-Benton MS-Fayette TN-Shelby TN-
221 PM CDT FRI AUG 11 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
North central Marshall County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Southern Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 220 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Collierville, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in north central Marshall...northwestern Benton...southern
Fayette and southeastern Shelby Counties should monitor this storm
closely.
LAT...LON 3499 8968 3525 8964 3523 8920 3490 8923
3494 8949 3499 8948
TIME...MOT...LOC 1920Z 276DEG 14KT 3506 8962
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 11, 12:43 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1243 PM CDT Fri Aug 11 2017 .UPDATE... Updated to include 18z aviation discussion. && .PREV DISCUSSION... /issued 1103 AM CDT Fri Aug 11 2017/ UPDATE... Updated for increased late morning PoPs. DISCUSSION... Convection maintaining itself across northeast Arkansas late this morning...with the anticipation that it will hold together as it crosses the Mississippi River between 1-3pm. Have increased rain chances to likely in this zone. JAB DISCUSSION... /issued 413 AM CDT Fri Aug 11 2017/ Weak west/northwest flow aloft will prevail over the Midsouth through early next week. Weak disturbances, some borne from upstream convective complexes over the plains, will elevate measurable rain chances a little over what is typical for mid- August. Lower than normal midlevel heights and increased cloud cover will help hold daytime highs a couple degrees below normal. Early morning radar mosaic and GOES IR imagery showed a convective complex moving east/southeast through OK, with additional storms to the northeast over southern MO. 00Z models and subsequent rapid update convection allowing models were in decent agreement in showing some of these storms making it into the Midsouth toward midday. It's likely these storms will have generated a mesoscale convective vort (MCV) max, which may phase with a low amplitude trof axis. This would help storms to organize and persist during the heat of the day. By this evening, most of the storms will have ended, with the midlevel trof axis and MCV having moved off to the east. A weak cold front will push south and may serve as a focus for a few remaining showers and storms over north MS this evening. This front will likely drop to central MS late tonight. Slightly drier air will drop into west TN Saturday, with best rain chances mainly south over north MS- higher to the south near the stalled front over central MS. What's left of the front will lift back north into the Midsouth on Sunday, in advance of a weak midlevel shortwave. Little change will occur in the overall pattern early next week. By Wednesday, midlevel heights begin to build, as a 594dm 500mb height ridge center moves into LA/and southern MS. Late week temps will likely increase to slightly above normal. Northern portions of the Midsouth (northeast AR, the MO bootheel and northwest TN) will remain the southern extent of the westerlies and may see thunderstorm chances continue through late next week. Deeper into the ridge, over the remainder of the Midsouth, GFS PoPs and QPF appear a bit overdone, particularly at night. Forecast PoPs in the extended have been pulled back a little over the I-40 corridor southward. PWB && .AVIATION... 18z TAF Cycle A line of convection currently impacting KJBR will gradually move SE this afternoon, affecting KMEM and KMKL. Have handled current thinking on timing with TEMPO for potential MVFR conditions due to lowered visibility. Latest HRRR guidance suggests more convection possible tonight after sunset, thus kept VCTS into the overnight. The exception to this is KTUP, where VCSH is likely this evening and tonight. Winds from the SW less than 7 kts this afternoon will become lighter overnight, and become more northerly by the end of the period. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 11, 3:08 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 308 AM CDT Fri Aug 11 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 308 AM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible through midevening. Gusty winds and localized heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated strong thunderstorms will be possible over the weekend, into the early part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 11, 1:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
152 PM CDT FRI AUG 11 2017
MSZ001-TNZ088-111945-
DeSoto MS-Shelby TN-
152 PM CDT FRI AUG 11 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
DeSoto County in northwestern Mississippi...
Shelby County in western Tennessee...
At 152 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Southaven, moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in DeSoto and Shelby Counties should monitor this storm
closely.
LAT...LON 3492 9024 3495 9025 3498 9030 3504 9027
3503 9021 3513 9016 3512 9009 3514 9006
3518 9012 3520 9011 3521 9007 3525 9011
3526 9015 3525 8964 3499 8968 3499 8972
3478 8972 3486 9020 3487 9031
TIME...MOT...LOC 1852Z 298DEG 32KT 3499 9000Special weather statement, Aug 11, 2:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
215 PM CDT FRI AUG 11 2017
MSZ001-002-007-008-112000-
Tunica MS-Marshall MS-DeSoto MS-Tate MS-
215 PM CDT FRI AUG 11 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northeastern Tunica County in northwestern Mississippi...
Northwestern Marshall County in northwestern Mississippi...
Central DeSoto County in northwestern Mississippi...
Central Tate County in northwestern Mississippi...
At 215 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Hernando, moving
southeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Tunica...northwestern Marshall...central
DeSoto and central Tate Counties should monitor this storm closely.
LAT...LON 3486 9030 3490 8981 3499 8971 3499 8948
3463 8958 3465 9047
TIME...MOT...LOC 1915Z 300DEG 27KT 3480 8993Special weather statement, Aug 11, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
221 PM CDT FRI AUG 11 2017
MSZ002-003-TNZ088-089-112000-
Marshall MS-Benton MS-Fayette TN-Shelby TN-
221 PM CDT FRI AUG 11 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
North central Marshall County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Southern Fayette County in western Tennessee...
Southeastern Shelby County in western Tennessee...
At 220 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Collierville, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in north central Marshall...northwestern Benton...southern
Fayette and southeastern Shelby Counties should monitor this storm
closely.
LAT...LON 3499 8968 3525 8964 3523 8920 3490 8923
3494 8949 3499 8948
TIME...MOT...LOC 1920Z 276DEG 14KT 3506 8962The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 30 min |
| Aug 11, 1:52 PM CDT | Special Weather Statement | MEG | Shelby | 53 min |
| Aug 11, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 35 min |
| Aug 11, 2:55 PM CDT | Special Weather Statement | MEG | Fayette | 35 min |
| Aug 11, 2:15 PM CDT | Special Weather Statement | MEG | DeSoto, Tate, Tunica | 45 min |
| Aug 11, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Aug 11, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 27 min |
| Aug 11, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 32 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.